Alert archive / Minnesota / River Flood Warnings in 2020
River Flood Warning 17, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Mar 29, 2020, 9:23 AM CDT for Redwood County, Minnesota. It took effect at Mar 29, 2020, 11:00 PM CDT. It was in force for 20 days.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2020, 9:23 AM CDT (14:23 UTC)
- In effect from
- Mar 29, 2020, 11:00 PM CDT
- Expired
- Apr 19, 2020, 9:23 AM CDT
- In force
- 20 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Redwood County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Redwood River at Redwood Falls (RWDM5). The gauge peaked at 5.86 ft at Mar 29, 2020, 7:00 PM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
504 WGUS43 KMPX 291423 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Twin Cities/Chanhassen MN 923 AM CDT Sun Mar 29 2020 ...The National Weather Service in Chanhassen has issued a flood warning for the following rivers in Minnesota... Minnesota River at Savage affecting Dakota...Hennepin and Scott Counties South Fork Crow River below Mayer affecting Carver County Redwood River near Redwood Falls affecting Redwood County .One to two inches of rainfall has fallen the past 24 hours over much of south and central Minnesota. This has led to increases in most rivers. Current forecasts project only minor flooding, but additional precipitation events over the next 7 days could cause further rises. The National Weather Service will monitor this developing situation and issue followup statements as conditions or forecasts change. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC037-053-139-302023- /O.NEW.KMPX.FL.W.0015.200331T1200Z-000000T0000Z/ /SAVM5.1.ER.200331T1200Z.200405T0000Z.000000T0000Z.NO/ 923 AM CDT Sun Mar 29 2020 The National Weather Service in Chanhassen has issued a * Flood Warning for The Minnesota River at Savage. * from Tuesday morning until further notice. * At 9:00 AM Sunday the stage was 700.2 feet. * Minor flooding is forecast. * Flood stage is 702.0 feet. * Forecast...Rise above flood stage by Tuesday morning and continue to rise to near 706.5 feet by Saturday evening. additional rises are possible thereafter. * Impact...At 705.0 feet...Flood waters begin to impact the park road at Fort Snelling State Park. && LAT...LON 4482 9359 4485 9332 4494 9318 4481 9314 4473 9342 4475 9354 $$ MNC019-302023- /O.NEW.KMPX.FL.W.0016.200330T1400Z-000000T0000Z/ /MAYM5.1.ER.200330T1400Z.200331T1200Z.000000T0000Z.NO/ 923 AM CDT Sun Mar 29 2020 The National Weather Service in Chanhassen has issued a * Flood Warning for The South Fork Crow River below Mayer. * from Monday morning until further notice. * At 8:30 AM Sunday the stage was 7.8 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by tomorrow late morning and continue to rise to near 12.0 feet by Tuesday morning. * Impact...At 13.5 feet...Flooding affects Vega Avenue between Carver County Road 32 and 86th Street; Carver County Road 30 is closed west of Yancy Avenue to McLeod County line. && LAT...LON 4498 9390 4498 9377 4483 9390 4486 9399 $$ MNC127-302023- /O.NEW.KMPX.FL.W.0017.200330T0400Z-000000T0000Z/ /RWDM5.1.ER.200330T0400Z.200401T1200Z.000000T0000Z.NO/ 923 AM CDT Sun Mar 29 2020 The National Weather Service in Chanhassen has issued a * Flood Warning for The Redwood River near Redwood Falls. * from this evening until further notice. * At 8:30 AM Sunday the stage was 5.0 feet. * Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...Rise above flood stage by tonight and continue to rise to near 8.3 feet by Wednesday morning. * Impact...At 6.0 feet...Low lying areas, mainly farmland, and some roads along the river begin to experience flooding; bottom of Swayback bridge && LAT...LON 4458 9514 4453 9505 4444 9539 4451 9546 $$ BPH
2 follow-up statements
370 WGUS83 KMPX 300144 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 844 PM CDT Sun Mar 29 2020 ...The flood warning continues for the following rivers in Minnesota... Cottonwood River at New Ulm affecting Brown County Cottonwood River Above Springfield affecting Brown County Minnesota River at Savage affecting Dakota...Hennepin and Scott Counties South Fork Crow River below Mayer affecting Carver County Redwood River near Redwood Falls affecting Redwood County Minnesota River at Montevideo affecting Chippewa...Lac qui Parle and Yellow Medicine Counties Minnesota River At Morton affecting Redwood and Renville Counties .Overview... No additional rainfall is expected across central or southern Minnesota through Tuesday. Since Friday night, there has been a widespread area of 1 to 2 inches of rainfall, mixed with snow, that fell across the Minnesota, Redwood, Cottonwood, and Crow river basins. This has led to significant rises in these rivers, and their tributaries. Runoff will continue in these river basins over the next several days. Any additional rainfall next week will lead to more fluctuations in the river levels, and possibly leading to rises into the moderate flood stage, or more areas going to flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC015-310743- /O.EXT.KMPX.FL.W.0013.200330T0742Z-200404T2000Z/ /NWUM5.2.ER.200330T0742Z.200401T0000Z.200404T0200Z.NO/ 844 PM CDT Sun Mar 29 2020 The Flood Warning continues for The Cottonwood River at New Ulm. * from late tonight to Saturday afternoon. * At 8:00 PM Sunday the stage was 10.0 feet. * Moderate flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage tonight and continue to rise to near 13.0 feet by Tuesday. * Impact...At 13.1 feet...Flood waters begin to impact Cottonwood Street west of the river. * Impact...At 11.0 feet...Flood waters begin to impact low lying areas...and some roads along the river. && LAT...LON 4433 9448 4427 9441 4422 9470 4430 9470 $$ MNC015-310743- /O.EXT.KMPX.FL.W.0014.200330T0130Z-200403T2230Z/ /SPFM5.1.ER.200330T0053Z.200331T0000Z.200403T0430Z.NO/ 844 PM CDT Sun Mar 29 2020 The Flood Warning continues for The Cottonwood River Above Springfield . * from this evening to Friday afternoon. * At 7:30 PM Sunday the stage was 21.9 feet. * Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast...Rise above flood stage tonight, and continue to rise to near 25.0 feet by Monday evening. && LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490 4417 9510 $$ MNC023-073-173-310743- /O.CON.KMPX.FL.W.0010.000000T0000Z-000000T0000Z/ /MVOM5.1.RS.200316T2252Z.200403T1800Z.000000T0000Z.NO/ 844 PM CDT Sun Mar 29 2020 The Flood Warning continues for The Minnesota River at Montevideo. * until further notice. * At 8:00 PM Sunday the stage was 14.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will slowly rise to near 15.5 feet by Friday, then begin falling. * Impact...At 14.0 feet...Low lying areas and some roads along the river begin flooding, along with some basements of houses along the river. && LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587 $$ MNC127-129-310743- /O.CON.KMPX.FL.W.0006.000000T0000Z-000000T0000Z/ /MTNM5.2.SM.200308T1412Z.200401T0000Z.000000T0000Z.NO/ 844 PM CDT Sun Mar 29 2020 The Flood Warning continues for The Minnesota River At Morton . * until further notice. * At 7:30 PM Sunday the stage was 22.4 feet. * Minor flooding is occurring and Moderate flooding is possible. * Flood stage is 21.0 feet. * Forecast...The river will continue rising to near 23.0 feet by Tuesday, then begin falling. * Impact...At 24.0 feet...Fleischer Rd flooded in North Redwood; storm sewers closed off and bypass pumping begins. * Impact...At 23.0 feet...Riverside Rd and Front Street flooded in North Redwood. * Impact...At 19.0 feet...Water reaches flood mitigation culverts on Riverside Road && LAT...LON 4460 9519 4465 9514 4455 9487 4442 9487 $$ MNC037-053-139-310743- /O.EXT.KMPX.FL.W.0015.200331T1800Z-000000T0000Z/ /SAVM5.1.ER.200331T1800Z.200405T0600Z.000000T0000Z.NO/ 844 PM CDT Sun Mar 29 2020 The Flood Warning continues for The Minnesota River at Savage. * from Tuesday afternoon until further notice. * At 8:00 PM Sunday the stage was 700.4 feet. * Minor flooding is forecast. * Flood stage is 702.0 feet. * Forecast...Rise above flood stage by Tuesday, and continue to rise to near 706.8 feet by next Sunday. * Impact...At 705.0 feet...Flood waters begin to impact the park road at Fort Snelling State Park. * Impact...At 702.0 feet...Barge loading stops at Port Cargill, and other flood prevention measures are begun. Water begins to impact Black Dog Road in Burnsville. * Impact...At 700.0 feet...Flood waters begin to cover trails at Fort Snelling State Park as well as low parts on the Bloomington Ferry Bridge trail just east of US 169. && LAT...LON 4482 9359 4485 9332 4494 9318 4481 9314 4473 9342 4475 9354 $$ MNC019-310743- /O.EXT.KMPX.FL.W.0016.200331T1200Z-200405T0600Z/ /MAYM5.1.ER.200331T1200Z.200401T1200Z.200405T0000Z.NO/ 844 PM CDT Sun Mar 29 2020 The Flood Warning continues for The South Fork Crow River below Mayer. * from Tuesday morning to Sunday April 05. * At 7:30 PM Sunday the stage was 4.3 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by Tuesday, and continue to rise to near 11.6 feet by Wednesday. * Impact...At 12.0 feet...Flooding affects Mill Avenue from Watertown to the Wright County line; Yancy Avenue between Carver County Road 30 and 78th Street; Vega Avenue between Carver County Road 33 and 94th Street; and the intersection of Union Avenue and 82nd Street. * Impact...At 11.0 feet...Carver County Road 123 is closed north of Highway 7 to 42nd Street. && LAT...LON 4498 9390 4498 9377 4483 9390 4486 9399 $$ MNC127-310743- /O.EXT.KMPX.FL.W.0017.200330T0900Z-200403T0600Z/ /RWDM5.1.ER.200330T0900Z.200331T1200Z.200402T1200Z.NO/ 844 PM CDT Sun Mar 29 2020 The Flood Warning continues for The Redwood River near Redwood Falls. * from late tonight to late Thursday night. * At 7:30 PM Sunday the stage was 5.7 feet. * Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...Rise above flood stage by Monday afternoon, and continue to rise to near 6.5 feet by Tuesday. * Impact...At 6.0 feet...Low lying areas, mainly farmland, and some roads along the river begin to experience flooding; bottom of Swayback bridge && LAT...LON 4458 9514 4453 9505 4444 9539 4451 9546 $$
804 WGUS83 KMPX 301619 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 1119 AM CDT Mon Mar 30 2020 ...The flood warning is cancelled for the following rivers in Minnesota... South Fork Crow River below Mayer affecting Carver County Redwood River near Redwood Falls affecting Redwood County ...The flood warning continues for the following rivers in Minnesota... Cottonwood River at New Ulm affecting Brown County Cottonwood River Above Springfield affecting Brown County Minnesota River at Savage affecting Dakota...Hennepin and Scott Counties ...The flood warning continues for the following rivers in Minnesota.. Minnesota River at Montevideo affecting Chippewa...Lac qui Parle and Yellow Medicine Counties Minnesota River At Morton affecting Redwood and Renville Counties .Overview... The flood warning for the South Fork Crow River below Mayer and the Redwood River in Redwood Falls have been cancelled. No additional rainfall is expected across central or southern Minnesota through Tuesday. Rain will impact Minnesota on Wednesday with another round of precipitation forecast on Friday. The additional precipitation will lead to further runoff that could cause the rivers to rise even higher than currently forecast. We will continue to monitor the forecast for any changes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC015-312218- /O.EXT.KMPX.FL.W.0013.000000T0000Z-200404T1930Z/ /NWUM5.2.ER.200330T0820Z.200401T0000Z.200404T0130Z.NO/ 1119 AM CDT Mon Mar 30 2020 ...Flood Warning now expected to end Saturday afternoon...The Flood Warning continues for The Cottonwood River at New Ulm. * until Saturday afternoon. * At 10:00 AM Monday the stage was 11.6 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 13.0 feet by tomorrow evening. The river will fall below flood stage Friday evening. * Impact...At 13.1 feet...Flood waters begin to impact Cottonwood Street west of the river. * Impact...At 11.0 feet...Flood waters begin to impact low lying areas...and some roads along the river. && LAT...LON 4433 9448 4427 9441 4422 9470 4430 9470 $$ MNC015-312218- /O.EXT.KMPX.FL.W.0014.000000T0000Z-200403T1930Z/ /SPFM5.1.ER.000000T0000Z.200331T1200Z.200403T0130Z.NO/ 1119 AM CDT Mon Mar 30 2020 ...Flood Warning now expected to end Friday afternoon...The Flood Warning continues for The Cottonwood River Above Springfield . * until Friday afternoon. * At 10:30 AM Monday the stage was 23.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast...The river will continue rising to near 24.3 feet by tomorrow morning. The river will fall below flood stage Thursday evening. && LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490 4417 9510 $$ MNC023-073-173-312218- /O.CON.KMPX.FL.W.0010.000000T0000Z-000000T0000Z/ /MVOM5.1.RS.200316T2252Z.200404T1200Z.000000T0000Z.NO/ 1119 AM CDT Mon Mar 30 2020 The Flood Warning continues for The Minnesota River at Montevideo. * until further notice. * At 10:00 AM Monday the stage was 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue rising to near 15.5 feet by Saturday morning then begin falling. * Impact...At 14.0 feet...Low lying areas and some roads along the river begin flooding, along with some basements of houses along the river. && LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587 $$ MNC127-129-312218- /O.CON.KMPX.FL.W.0006.000000T0000Z-000000T0000Z/ /MTNM5.2.SM.200308T1412Z.200331T0600Z.000000T0000Z.NO/ 1119 AM CDT Mon Mar 30 2020 The Flood Warning continues for The Minnesota River At Morton . * until further notice. * At 10:30 AM Monday the stage was 22.9 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 21.0 feet. * Forecast...The river will continue rising to near 23.0 feet by after midnight tonight then begin falling. * Impact...At 24.0 feet...Fleischer Rd flooded in North Redwood; storm sewers closed off and bypass pumping begins. * Impact...At 23.0 feet...Riverside Rd and Front Street flooded in North Redwood. * Impact...At 19.0 feet...Water reaches flood mitigation culverts on Riverside Road && LAT...LON 4460 9519 4465 9514 4455 9487 4442 9487 $$ MNC037-053-139-312218- /O.EXT.KMPX.FL.W.0015.200331T2200Z-000000T0000Z/ /SAVM5.1.ER.200331T2200Z.200405T1200Z.000000T0000Z.NO/ 1119 AM CDT Mon Mar 30 2020 ...Flood Warning now expected to end further notice...The Flood Warning continues for The Minnesota River at Savage. * from Tuesday afternoon until further notice. * At 11:00 AM Monday the stage was 700.8 feet. * Minor flooding is forecast. * Flood stage is 702.0 feet. * Forecast...Rise above flood stage by tomorrow afternoon and continue to rise to near 707.0 feet by Sunday morning. additional rises are possible thereafter. * Impact...At 705.0 feet...Flood waters begin to impact the park road at Fort Snelling State Park. * Impact...At 702.0 feet...Barge loading stops at Port Cargill, and other flood prevention measures are begun. Water begins to impact Black Dog Road in Burnsville. * Impact...At 700.0 feet...Flood waters begin to cover trails at Fort Snelling State Park as well as low parts on the Bloomington Ferry Bridge trail just east of US 169. && LAT...LON 4482 9359 4485 9332 4494 9318 4481 9314 4473 9342 4475 9354 $$ MNC019-301649- /O.CAN.KMPX.FL.W.0016.000000T0000Z-200405T0600Z/ /MAYM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1119 AM CDT Mon Mar 30 2020 The Flood Warning is cancelled for The South Fork Crow River below Mayer. * At 10:30 AM Monday the stage was 8.8 feet. * Flood stage is 11.0 feet. * Forecast...The river will crest below flood stage at 10.7 feet early Saturday morning. * Impact...At 11.0 feet...Carver County Road 123 is closed north of Highway 7 to 42nd Street. && LAT...LON 4498 9390 4498 9377 4483 9390 4486 9399 $$ MNC127-301649- /O.CAN.KMPX.FL.W.0017.000000T0000Z-200403T0600Z/ /RWDM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1119 AM CDT Mon Mar 30 2020 The Flood Warning is cancelled for The Redwood River near Redwood Falls. * At 10:30 AM Monday the stage was 5.4 feet. * Flood stage is 6.0 feet. * Forecast...The river crested below flood stage at 5.6 feet. The river will fall to 5.1 feet by tomorrow morning. * Impact...At 6.0 feet...Low lying areas, mainly farmland, and some roads along the river begin to experience flooding; bottom of Swayback bridge && LAT...LON 4458 9514 4453 9505 4444 9539 4451 9546 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:53 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 29, 6:53 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 653 AM CDT Sun Mar 29 2020 .SHORT TERM...(Today through Monday) Issued at 412 AM CDT Sun Mar 29 2020 Bands of rain and snow continue to rotate around an upper low, which is crawling northeast across Dakota County early this morning during its occlusion process. Locally heavy snow continues within the most intense bands, but between them precip is generally turning back to drizzle or light rain. This is making accumulation a bit difficult in most areas and roads are wet or lightly slush covered. Reports of a few inches of snow have come in from the St. Cloud area, however, and more will come in later this morning. The upper low will begin accelerating to the east later this morning. The bands of precipitation will become increasingly disorganized with improving conditions from west to east this afternoon. An inch or less of additional snow is expected, and is most likely in a corridor from Mille Lacs Lake to St. Cloud and Litchfield. Clouds will clear western MN this afternoon and sunshine should allow temps to rebound to around 50 there, but 40s will prevail east where clouds will linger toward the evening. Northwest winds will gust to 35 mph today, but as the system departs this evening and surface ridging builds in overnight, winds will diminish and become light and variable by Monday morning. Mostly clear skies overnight and heavy precipitation from this weekend should promote areas of fog/freezing fog after midnight. The fog will burn off Monday morning and highs will return to the 50s area wide. .LONG TERM...(Monday night through Saturday) Issued at 412 AM CDT Sun Mar 29 2020 There is a lot of uncertainty and little continuity from forecast to forecast in the long term. A few systems have the potential to impact the Upper Midwest through next weekend, but temporal and spatial differences continue to result in numerous periods with low chance PoPs. A trough over the northern Rockies and Pacific Northwest will be the main feature the active pattern focuses on. The first swinging through Tuesday night and early Wednesday is generally being handled well on all the operational guidance. Rain with this feature won't be heavy and up to 1/4 inch can be expected as it clips the CWA. Did raise PoPs to likely for this period. The second system will be more potent with more moisture and dynamics to work with. Low pressure over southeast CO will advance eastward across the southern Plains and then north into the Upper Mississippi Valley Thursday into Friday. NBM is lagging behind the latest trend and PoPs remain only in the slight chance to low chance range for now, but if the trends amongst the guidance hold then expect PoPs to increase quite a bit in the next day or two. The third system could impact the area next Sunday and Monday, but consistency with this is very low. Temperatures have been increased a bit mid to late week with the region remaining to the east of the trough until at least Friday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 653 AM CDT Sun Mar 29 2020 Conditions have improved to MVFR over MN, but remain IFR across WI. Precip is breaking up a bit already, and we're only expecting on and off rain and snow showers through the morning with no additional accumulation. Conditions will continue to improve from west to east this afternoon. Brisk north northwest winds with gusts of 30 kts are expected for much of the day. Clearing skies and diminishing winds tonight could allow for some fog formation late. KMSP...MVFR conditions this morning, but improving to VFR later this afternoon. Any snow will turn back to rain by 14Z. /OUTLOOK FOR KMSP/ Mon...VFR. Wind VRB 5 kts. Tue...VFR. Chc PM MVFR -RA. Wind SE 5-10 kts. Wed...MVFR expected with a chance of rain. Wind SE 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM...BORGHOFF AVIATION...BORGHOFF
Hazardous weather outlook, Mar 29, 4:16 AM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 416 AM CDT Sun Mar 29 2020 MNZ043>045-049>051-058-059-065>067-074-075-300930- Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Meeker- Wright-Renville-McLeod-Sibley-Brown-Nicollet- 416 AM CDT Sun Mar 29 2020 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota and south central Minnesota. .DAY ONE...Today and Tonight. A few hours of accumulating snow this morning along with gusty northwest winds could lead to low visibilities and slick roads. Areas of fog are likely to develop late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. River flooding will continue this week with minor flood stage possible along parts of mainstem of the Minnesota River. Rainfall from precipitation today and tomorrow could bring more of the Minnesota River and some small tributaries back to bankfull or minor flood stage early next week. .SPOTTER INFORMATION STATEMENT... Spotters and snowfall observers are urged to report snowfall amounts to the National Weather Service. MNZ041-042-047-048-052>057-060>064-068>070-073-076>078-082>085- 091>093-WIZ014>016-023>028-300930- Douglas-Todd-Stevens-Pope-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Carver-Scott-Dakota-Redwood-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- 416 AM CDT Sun Mar 29 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. Areas of fog are likely to develop late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. River flooding will continue this week with minor flood stage possible along parts of mainstem of the Minnesota River. Rainfall from precipitation today and tomorrow could bring more of the Minnesota River and some small tributaries back to bankfull or minor flood stage early next week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Local storm report, Mar 29, 6:47 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
647 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM SNOW 2 NW FORESTON 45.75N 93.74W
03/29/2020 M2.0 INCH MILLE LACS MN TRAINED SPOTTER
SNOW STILL FALLING AT TIME OF MEASUREMENT.
&&
BPHLocal storm report, Mar 29, 7:08 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW CHANHASSEN NWS 44.85N 93.56W
03/29/2020 M1.0 INCH CARVER MN OFFICIAL NWS OBS
&&
BPHLocal storm report, Mar 29, 7:15 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 NNE MAPLE LAKE 45.30N 93.96W
03/29/2020 M1.9 INCH WRIGHT MN PUBLIC
&&
BPHLocal storm report, Mar 29, 7:37 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
737 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 1 ESE ST. CLOUD 45.55N 94.15W
03/29/2020 M4.0 INCH STEARNS MN CO-OP OBSERVER
CO-OP OBSERVER STATION SCSM5 ST CLOUD.
0700 AM SNOW 1 ENE RICE 45.76N 94.21W
03/29/2020 M2.2 INCH BENTON MN CO-OP OBSERVER
CO-OP OBSERVER STATION RCEM5 RICE.
0545 AM SNOW WATERTOWN 44.97N 93.85W
03/29/2020 M1.0 INCH CARVER MN COCORAHS
COCORAHS STATION MN-CV-8 WATERTOWN 0.5 NNW.
0630 AM SNOW 3 ENE MONTGOMERY 44.46N 93.52W
03/29/2020 M0.5 INCH RICE MN COCORAHS
COCORAHS STATION MN-RC-1 MONTGOMERY 3ENE.
&&
BPHLocal storm report, Mar 29, 8:16 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
816 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW DASSEL 45.08N 94.32W
03/29/2020 M4.1 INCH MEEKER MN COCORAHS
COCORAHS STATION MN-MK-11 DASSEL 0.4 S.
0600 AM SNOW 3 N KIMBALL 45.35N 94.31W
03/29/2020 M3.0 INCH STEARNS MN CO-OP OBSERVER
CO-OP OBSERVER STATION KIMM5 KIMBALL 3N.
0800 AM SNOW 5 N HUTCHINSON 44.97N 94.36W
03/29/2020 M2.6 INCH MCLEOD MN COCORAHS
COCORAHS STATION MN-MC-12 HUTCHINSON 5N.
0800 AM SNOW HUTCHINSON 44.89N 94.38W
03/29/2020 M2.0 INCH MCLEOD MN COCORAHS
COCORAHS STATION MN-MC-16 HUTCHINSON 0.1
ENE.
0730 AM SNOW 1 SW MILACA 45.75N 93.66W
03/29/2020 M2.0 INCH MILLE LACS MN CO-OP OBSERVER
CO-OP OBSERVER STATION MLCM5 MILACA.
0800 AM SNOW 1 SSW SAUK RAPIDS 45.58N 94.18W
03/29/2020 M1.5 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-32 SAINT CLOUD 2.2
NW.
0800 AM SNOW 1 ESE ST. JOSEPH 45.56N 94.31W
03/29/2020 M1.5 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-20 SAINT JOSEPH 0.2
N.
0800 AM SNOW 3 SE ORROCK 45.41N 93.69W
03/29/2020 M1.5 INCH SHERBURNE MN COCORAHS
COCORAHS STATION MN-SH-10 ORROCK 2SE.
0800 AM SNOW 2 ESE MONTICELLO 45.30N 93.77W
03/29/2020 M1.0 INCH WRIGHT MN COCORAHS
COCORAHS STATION MN-WR-49 MONTICELLO 1.4 E.
0800 AM SNOW 2 N SILVER LAKE 44.93N 94.20W
03/29/2020 M1.0 INCH MCLEOD MN COCORAHS
COCORAHS STATION MN-MC-7 SILVER LAKE 1NNW.
0700 AM SNOW ROCKFORD 45.09N 93.74W
03/29/2020 M1.0 INCH WRIGHT MN CO-OP OBSERVER
CO-OP OBSERVER STATION RFDM5 ROCKFORD.
0800 AM SNOW 2 SSW PAYNESVILLE 45.35N 94.73W
03/29/2020 M0.9 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-24 PAYNESVILLE 1SSW.
0800 AM SNOW 4 S ALBANY 45.57N 94.56W
03/29/2020 M0.8 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-29 ALBANY 3SSE.
0800 AM SNOW 3 WSW RICHFIELD 44.87N 93.34W
03/29/2020 M0.8 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-110 EDINA 1SE.
0800 AM SNOW 5 E CAMP RIPLEY 46.07N 94.25W
03/29/2020 M0.8 INCH MORRISON MN COCORAHS
COCORAHS STATION MN-MR-13 CAMP RIPLEY 4E.
0800 AM SNOW 2 SW CHAMPLIN 45.15N 93.42W
03/29/2020 M0.5 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-191 CHAMPLIN 1SW.
0800 AM SNOW 1 ESE ANOKA 45.19N 93.37W
03/29/2020 M0.3 INCH ANOKA MN COCORAHS
COCORAHS STATION MN-AA-54 ANOKA 1SE.
&&
BPHLocal storm report, Mar 29, 8:58 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
858 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 4 NNE SARTELL 45.67N 94.17W
03/29/2020 M3.0 INCH BENTON MN COCORAHS
COCORAHS STATION MN-BN-6 RICE 6.5 SSE.
0815 AM SNOW 2 ENE ST. CLOUD 45.56N 94.12W
03/29/2020 M2.7 INCH BENTON MN COCORAHS
COCORAHS STATION MN-BN-7 SAINT CLOUD 1.1 NE.
0800 AM SNOW 3 E RICE 45.75N 94.16W
03/29/2020 M2.6 INCH BENTON MN COCORAHS
COCORAHS STATION MN-BN-13 RICE 3.6 E.
0800 AM SNOW 1 SSE SARTELL 45.60N 94.20W
03/29/2020 M1.1 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-9 SARTELL 1SSE.
0800 AM SNOW 2 WNW PRIOR LAKE 44.71N 93.46W
03/29/2020 M1.0 INCH SCOTT MN COCORAHS
COCORAHS STATION MN-SC-2 PRIOR LAKE 1WSW.
0800 AM SNOW 1 S EXCELSIOR 44.89N 93.57W
03/29/2020 M1.0 INCH CARVER MN COCORAHS
COCORAHS STATION MN-CV-40 EXCELSIOR 0.8 S.
0700 AM SNOW 1 NE REDWOOD FALLS 44.55N 95.10W
03/29/2020 M1.0 INCH REDWOOD MN CO-OP OBSERVER
CO-OP OBSERVER STATION REWM5 REDWOOD FALLS.
0750 AM SNOW BIRD ISLAND 44.76N 94.90W
03/29/2020 M0.9 INCH RENVILLE MN COCORAHS
COCORAHS STATION MN-RV-13 BIRD ISLAND 0.3
SW.
0800 AM SNOW 2 SW FRIDLEY 45.07N 93.29W
03/29/2020 M0.5 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-134 BROOKLYN CENTER
1E.
&&
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:16 PM CDT | River Flood Warning | MPX | Brown | 7 days |
| Mar 28, 9:16 PM CDT | River Flood Warning | MPX | Brown | 4 days |
| Mar 29, 9:23 AM CDT | River Flood Warning | MPX | Dakota, Hennepin, Scott | 15 days |
| Mar 29, 9:23 AM CDT | River Flood Warning | MPX | Carver | 21 days |
Nearby
River Flood Warnings in Minnesota, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.